How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Why does sweet food stuff tastes bitter? It happened suddenly

Resolved Question:

Why does sweet food stuff tastes bitter? It happened suddenly on a particular day. I get a burned caramel bitter taste now whenever I have something sweet i.e. Coke, syrup etc
Rudi
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 4 years ago.
Hello
how long?
Expert:  Dr. Thomas, MD replied 4 years ago.
OK
This can be a problem in the nasal passages...smell often affects taste.

A another common problem is acid reflux


what medical conditions do you have
Customer: replied 4 years ago.

It is now 3 to 4 weeks ago. I am reasonable healthy and do not use any medication.

Expert:  Dr. Thomas, MD replied 4 years ago.
Any sinus problems?
Expert:  Dr. Thomas, MD replied 4 years ago.
Ok
Have not heard back from you.
Have the nose and sinuses checked, by ENT if you have to.
GERD should be considered and if there is a chance of acid reflux, which is common, then a 2 week trial of nexium would be a good test.
B12 deficiency should be considered
Zinc deficiency
Gum infection
Dental problems or appliances
Dry mouth
Medications.

good luck

Let me know if you have further questions, details or need clarification, just use reply.......

Customer: replied 4 years ago.
I do from time to time have some reflux and I take Zantac 150 mg effervescent for syptom relief. I have taken Nexiam previously. Please advise what GERD is? I am not sure if you received the previous message but I am reasonably healthy and do not takeany other medication. I saw wlsewhere on the internet that this could maybe have something to do with my liver is that something I need to consider?
Expert:  Dr. Thomas, MD replied 4 years ago.
GERD is acid reflux.
Liver is not usually a cause.
Liver function is easily looked at with a blood test.

I suspect your GERD is not under control.
good luck


Dr. Thomas, MD and 4 other Medical Specialists are ready to help you

Related Medical Questions